Alert archive / Wyoming / Red Flag Warnings in 2015

Red Flag Warning 8, NWS Cheyenne, WY

April 6, 2015

NWS Cheyenne, WY issued this red flag warning at Apr 6, 2015, 9:54 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2015, 9:54 AM MDT (15:54 UTC)
Expired
Apr 6, 2015, 8:00 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WWUS85 KCYS 061554
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
954 AM MDT MON APR 6 2015

...RED FLAG CONDITIONS FOR FIRE WEATHER ZONES 302 AND 306 THIS
AFTERNOON...

.A STRONG UPPER LEVEL DISTURBANCE WILL MOVE INTO THE PACIFIC
NORTHWEST THIS AFTERNOON AND BRING GUSTY SOUTHWEST WINDS AT 20 TO
30 MPH THROUGH THE DAY. HIGHER CLOUDS WILL BEGIN TO INCREASE
DURING THE COURSE OF THE DAY...BUT RELATIVE HUMIDITIES WILL ONLY
RANGE 10 TO 15 PERCENT. 

WYZ302-306-070000-
/O.NEW.KCYS.FW.W.0008.150406T1554Z-150407T0200Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-
954 AM MDT MON APR 6 2015

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WIND SPEEDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 302 AND
306...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 302 AND 306. 

* WIND...SOUTHWEST 25 TO 30 MPH. WIND SPEEDS WILL BEGIN TO
  DIMINISH AFTER SUNSET.

* HUMIDITY...10 TO 15 PERCENT WITH HUMIDITY VALUES RECOVERING
  TOWARDS SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
751 
WWUS85 KCYS 062141
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
341 PM MDT MON APR 6 2015

...RED FLAG CONDITIONS FOR FIRE WEATHER ZONES 302 AND 306 THIS
AFTERNOON...

.A STRONG UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE INTO THE
PACIFIC NORTHWEST THIS AFTERNOON AND BRING GUSTY SOUTHWEST WINDS
AT 20 TO 30 MPH THROUGH THE REMAINDER OF THE AFTERNOON. HIGHER
CLOUDS WILL BEGIN TO INCREASE DURING THE COURSE OF THE DAY...BUT
RELATIVE HUMIDITIES WILL ONLY RANGE FROM 10 TO 15 PERCENT.

WYZ302-306-070200-
/O.CON.KCYS.FW.W.0008.000000T0000Z-150407T0200Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-
341 PM MDT MON APR 6 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WIND SPEEDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
302 AND 306...

* AFFECTED AREA...FIRE WEATHER ZONES 302 AND 306.

* WIND...SOUTHWEST 25 TO 30 MPH. WIND SPEEDS WILL BEGIN TO 
  DIMINISH AFTER SUNSET.

* HUMIDITY...10 TO 15 PERCENT WITH HUMIDITY VALUES RECOVERING 
  TOWARDS SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
445 
WWUS85 KCYS 070151
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT MON APR 6 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

WYZ302-306-070300-
/O.EXP.KCYS.FW.W.0008.000000T0000Z-150407T0200Z/
NORTH LARAMIE RANGE/MEDICINE BOW NF-
UPPER NORTH PLATTE RIVER BASIN-
751 PM MDT MON APR 6 2015

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 302 AND
306...

WINDS ARE DIMINISHING AND HUMIDITIES ARE SLOWLY INCREASING THIS
EVENING...THEREFORE THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES WILL BE POSSIBLE TUESDAY
AFTERNOON FOR LOWER ELEVATIONS OF CARBON COUNTY.

$$

MAJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Apr 6, 9:48 AM MDT, 6 minutes earlier.

Area forecast discussion, Apr 6, 9:48 AM MDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
948 AM MDT MON APR 6 2015

.UPDATE...
ISSUED AT 943 AM MDT MON APR 6 2015

WE ARE SENDING OUT A QUICK UPDATE TO ISSUE A RED FLAG WARNING FOR
FIRE WEATHER ZONES 302 AND 306 THIS AFTERNOON. LATEST OBSERVATIONS
WERE SHOWING RELATIVE HUMIDITIES ALREADY BETWEEN 15 AND 20 PERCENT
WITH WIND SPEEDS INCREASING ABOVE 25 MPH. IR SATELLITE LOOP IS
ALSO SHOWING THE CIRRUS THINNING ACROSS THE AREA WHICH SUPPORTS
THE POTENTIAL FOR INCREASED FIRE RISK DUE TO THE POTENTIAL FOR
GOOD MIXING. THE REST OF THE ZONES THAT HAVE DRY FUELS WILL STILL
NEED TO BE WATCHED THIS AFTERNOON IF THE SHALLOW NORTHEAST FLOW
CAN MIX OUT AND TURN SOUTHWEST THIS AFTERNOON. THE HIGHEST RISK
FOR THIS TO OCCUR WILL BE 301 AND 310.

&&

.SHORT TERM...(TODAY-WEDNESDAY NIGHT)
ISSUED AT 410 AM MDT MON APR 6 2015

A CHALLENGING FORECAST FOR TODAY WITH RESPECT TO THE POSSIBILITY
OF RED FLAG CONDITIONS OVER THE WYOMING PLAINS. EVERYTHING WORKED
OUT WELL ON SUNDAY WITH MANY AREAS SEEING HUMIDITIES WELL BELOW 15
PERCENT AND WIND GUSTS IN EXCESS OF 35 MPH. A FEW KEY DIFFERENCES
COULD KEEP TODAYS EVENT ON THE MARGINAL SIDE. FIRST...MID AND HIGH
LEVEL CLOUDS APPEAR TO BE EXPANDING ACROSS CENTRAL WY ON INFRARED
SATELLITE IMAGERY THIS MORNING. MODELED H5-H25 RH FIELDS SUGGEST
THIS WILL SPREAD ACROSS THE CWA IN THE NEXT FEW HOURS. EVEN THOUGH
THERMAL PROFILES ARE WARMER THAN PREVIOUS DAYS WITH THE GFS/NAM
BOTH SUGGESTING H7 TEMPS AROUND 3-5 DEG C...CLOUD COVER WILL MOST
LIKELY SHAVE A FEW DEGREES OFF HIGHS. ALSO...NORTHEASTERLY SURFACE
WINDS ARE HELPING ADVECT LLVL MOISTURE INTO EAST CENTRAL WY AND
THE NORTHERN NE PANHANDLE. OBSERVED DEWPOINTS WERE IN THE MID 20S
AT CDR AND LSK AS OF 10Z. EXTREMELY DRY AIR IS PRESENT WEST OF THE
LARAMIE RANGE WITH DEW POINTS AROUND ZER0. WE WILL NEED TO BE ABLE
TO MIX THIS AIR ONTO THE PLAINS TODAY TO HIT RED FLAG CRITERIA...
AND CONFIDENCE IN THIS IS LOW. CERTAIN IT WILL BE CLOSE FOR FWZ
301 AND 310...BUT THE NAM DOES NOT BRING WINDS BACK TO TO THE WEST
ACROSS MUCH OF THE AREA UNTIL AT LEAST 21Z. WILL NEED TO SEE A FEW
MORE HOURS OF SATELLITE AND HIGH RES MODEL DATA TO MAKE A DECISION
ON FIRE WEATHER HEADLINES.

FIRE WEATHER CONCERNS SHOULD END INTO MID WEEK. THE NEXT UPPER-
LEVEL SYSTEM IS APPARENT ON MORNING WATER VAPOR SATELLITE IMAGERY
WITH A PRONOUNCED CIRCULATION APPROACHING THE PAC NW COAST. MODELS
HAVE BEEN DOING A GOOD JOB WITH THIS SYSTEM OVER THE LAST SEVERAL
DAYS SO OVERALL CONFIDENCE IN THE FORECAST IS HIGH. ONCE PIECE OF
ENERGY IS EXPECTED TO LIFT ACROSS NORTHWEST WYO INTO CENTRAL MT
LATE TONIGHT. BEST DYNAMICS WILL STAY WELL TO THE NORTH...SO DO
NOT EXPECT ANY MEASURABLE PCPN. HOWEVER...THIS WILL PUSH A SHALLOW
BACK DOOR COOL FRONT INTO OUR EASTERN ZONES WITH SFC WINDS TURNING
EASTERLY. WEAK LIFT AND EXCELLENT BOUNDARY LAYER MOISTURE SHOULD
PROMOTE AT LEAST LOW STRATUS...AND POSSIBLY FOG/DRIZZLE FROM LATE
TONIGHT INTO EARLY TUE AM. DYNAMICS IMPROVE ON TUE WITH STRONGER
DIFLUENCE ALOFT AND MORE FAVORABLE JET ORIENTATION. LLVL MOISTURE
WILL INCREASE OVER THE PLAINS WITH CONTINUED EASTERLY NEAR-SFC
FLOW PROGGED BY THE NAM. UPSLOPE FLOW AND LARGER SCALE ASCENT
SHOULD BE ENOUGH TO INITIATE CONVECTION OVER THE LARAMIE RANGE IN
THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE WITH SBCAPES AROUND 250
TO 500 J/KG.

MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED ON WEDNESDAY WITH GOOD
PVA AHEAD OF THE AFOREMENTIONED WAVE. THIS IS AN IMPRESSIVE
DYNAMIC SYSTEM FOR THIS TIME OF YEAR...SO FULLY EXPECT CONVECTION
DURING THE AFTERNOON. INSTABILITY WILL BE MUCH BETTER THAN TUESDAY
WITH H7-H5 LAPSE RATES AROUND 8 DEG C/KM. THIS COMBINED WITH
PLENTY OF COLD AIR ALOFT AND BULK SHEAR IN EXCESS OF 40-50 KTS
WOULD SUGGEST POTENTIAL FOR STRONGER STORMS CAPABLE OF PRODUCING
HAIL. MODELS HAVE BEEN TRENDING MUCH FASTER WITH THIS
SYSTEM...BLASTING A COLD FRONT THROUGH ON WED EVENING AND ALLOWING
H7 TEMPS TO PLUNGE TO -5 DEG C BY 06Z THU. PRECIPITATION IS
EXPECTED TO BECOME STRATIFORM AND POTENTIALLY CHANGE TO SNOW LATE
IN THE PERIOD. LATER SHIFTS WILL NEED TO KEEP A CLOSE EYE ON THIS
AS MODERATE TO HEAVY SNOW WOULD BE POSSIBLE OVERNIGHT WED INTO THU
MORNING.

.LONG TERM...(THURSDAY-SUNDAY)
ISSUED AT 410 AM MDT MON APR 6 2015

THURSDAY...MODELS SHOW THE PROGRESSIVE SHORTWAVE TROUGH ALOFT MOVING
QUICKLY AWAY FROM OUR COUNTIES...WITH ITS ASSOCIATED PRECIPITATION
SHIELD AND CLOUD COVER WANING FROM WEST TO EAST...THUS WILL CONTINUE
OUR TREND OF DECREASING POPS DURING THE DAY. STILL THOUGH...A WINDY
AND COOL DAY ON TAP BASED ON PROJECTED GRADIENTS AND PROGGED
THICKNESSES.

FRIDAY...RELATIVELY UNEVENTFUL NORTHWEST FLOW ALOFT PREVAILS. MAY
SEE ISOLATED AFTERNOON AND EVENING SHOWERS OVER AND NEAR OUR WESTERN
MOUNTAINS...OTHERWISE DRY.

SATURDAY...ZONAL FLOW...WEST TO EAST PREVAILS. WITH LIMITED LOW AND
MID LEVEL MOISTURE...IT LOOKS TO BE MOSTLY DRY.

SUNDAY...SHORTWAVE TROUGH ALOFT MOVES BY TO OUR NORTH...WITH ITS
ASSOCIATED COLD FRONT ENTERING OR PASSING THROUGH OUR
COUNTIES...THOUGH WILL KEEP IT DRY FOR NOW WITH RELATIVELY DRY LOW
AND MID LEVELS AND THE SPEED OF THE SYSTEM.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 410 AM MDT MON APR 6 2015

VFR. MAY SEE SOME BRIEF IFR CEILINGS THROUGH MID MORNING
AT CHADRON AND ALLIANCE...OTHERWISE VFR PREVAILS.

&&

.FIRE WEATHER...
ISSUED AT 410 AM MDT MON APR 6 2015

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
TODAY FOR FWZ 301 AND 310 IN SOUTHEAST WY. AFTERNOON HUMIDITIES
WILL FALL TO AROUND 15 PERCENT WITH WINDS GUSTING BETWEEN 25 AND
30 MPH IN THE AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS
ARE POSSIBLE ON TUESDAY WITH MORE WIDESPREAD PRECIPITATION LIKELY
ON WEDNESDAY AND THURSDAY. A FEW STRONG STORMS COULD OCCUR ON WED
AFTERNOON ALONG AND EAST OF THE LARAMIE RANGE. LOOK FOR RAIN TO
CHANGE TO SNOW ON WED NIGHT OR THU WITH AT LEAST MINOR
ACCUMULATIONS POSSIBLE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR WYZ302-306.

NE...NONE.
&&

UPDATE...REC
SHORT TERM...CLH
LONG TERM...RUBIN
AVIATION...RUBIN
FIRE WEATHER...CLH
Hazardous weather outlook, Apr 6, 6:23 AM MDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
623 AM MDT MON APR 6 2015

WYZ101>119-071230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
623 AM MDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE PLAINS OF
SOUTHEAST WYOMING THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON TUESDAY AND
WEDNESDAY AFTERNOONS. PRECIPITATION CHANCES WILL SLOWLY INCREASE
THROUGH MIDWEEK...WITH RAIN POSSIBLY CHANGING TO SNOW ON WEDNESDAY
NIGHT AND THURSDAY. ACCUMULATING SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-019>021-054-055-095-096-071230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
623 AM MDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
AFTERNOON...WITH RAIN POSSIBLY CHANGING OVER TO SNOW ON WEDNESDAY
NIGHT OR THURSDAY. ACCUMULATING SNOW IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HAMMER

Nearby

Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.